MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW EXT DWELL CATH DEVICE 20GAX6CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW EXT DWELL CATH DEVICE 20GAX6CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN037859
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported there was bleeding from the end of the catheter.The nurse found the end piece had come off and had to remove the line.No patient harm or injury reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for evaluation.Visual examination of the returned photos revealed the pink cap and the white valves were separated from the catheter hub.The customer returned one endurance (extended dwell) catheter assembly for evaluation.Visual inspection of the catheter revealed the white distal valve and pink cap were separated from the catheter hub and the rest of the assembly.The white proximal valve was not returned.Dimensional inspection of the distal valve was performed.The outer diameter of the distal valve measured to be.153" which is within specifications of.150" -.155" per distal valve drawing.The inner diameter of the hole on the top of the pink cap was measured to be.091" which is within specifications of.089" -.093" per pink cap drawing.The inner diameter of the hole on the bottom of the pink cap was measured to be.118" which is within specifications of.116" -.120" per pink cap drawing.The outer diameter of the pink cap was measured to be 0.264" which is within specifications of.256" -.2 66" per pink cap drawing.Functional inspection was performed per the ifu provided with this kit.The ifu states "flush catheter using a 10 ml syringe filled with normal saline for injection." sample was attached to a 10ml syringe at the side extension hub and water was flushed through the catheter.The catheter leaked through the catheter hub since the white valves and the pink cap were detached.The complaint is confirmed.Manufacturing and r & d were consulted.They indicated that the observed issue of the pink cap and white valves detaching from the catheter hub is a manufacturing related issue.The valve cap should be securely attached to the device.It appears that the cap was not properly welded to the catheter hub for this sample.A device history record review was performed with no relevant findings.The ifu provided with this kit provides the following statement: "flush catheter using a 10 ml syringe filled with normal saline for injection." the drawings for the distal valve and pink cap were reviewed for dimensional requirem ents.The reported complaint of an endurance catheter leak was confirmed by complaint investigation.The white distal valve and pink cap were separated from the catheter hub and the rest of the assembly.Manufacturing and r & d were consulted.They indicated that the observed issue of the pink cap and white valves detaching from the catheter hub is a manufacturing related issue.The valve cap should be securely attached to the device.It appears that the cap was not properly welded to the catheter hub for this sample.A non-conformance request was initiated to further investigate this issue.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW EXT DWELL CATH DEVICE 20GAX6CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11823549
Report Number9680794-2021-00225
Device Sequence Number14430514
Product Code FOZ
UDI-Device Identifier10801902132908
UDI-Public10801902132908
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN037859
Device Catalogue NumberEDC-00620
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.